Q. Two strokes detected on the CT and MRI. How to deal with?

Answered by
Dr. Shivam Om Mittal
and medically reviewed by iCliniq medical review team.
Published on Jun 12, 2018

Hello doctor,

My 62-year-old mother had a slight cognitive impairment. She has the following medical conditions:

  • High blood pressure for which she is on Concor 5 Plus
  • High blood glucose for which she is on Galvus 50 and Insulin
  • Three stents in her heart operated 18 months ago and she is on Plavix and Aspirin.

We did CT and contrast MRI and the doctor told us there were two strokes. We need to know how to deal with her issues now. I have attached the report for your reference.

#

Hello,

Welcome to icliniq.com.

I have reviewed the MRI (magnetic resonance imaging) brain report (attachment removed to protect patient identity).

I am sorry to say but I do not agree with the diagnosis of subacute stroke as per the radiology report. The MRI that was done shows two lesions which are moderately large in size and do not follow the normal location for stroke.

Also, we need other sequences such as diffusion imaging to say if it is a stroke or not. Also, if that is a stroke, the symptoms would start suddenly with a left-sided weakness like in left arm or left leg and facial droop on the left side.

I would recommend you to see a neurologist who can get proper history about the onset of symptoms, and do a neurological exam.

Also, if the DWI (diffusion-weighted imaging) sequence if not done on the MRI, should be done to see if she had a stroke.

Management of blood pressure and diabetes is a must and she should continue with the Concor (Bisoprolol and Hydrochlorothiazide) and Galvus (Vildagliptin) plus Insulin.

She should also continue Aspirin and Plavix for stroke prevention.

Regards.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

So, you mean this was bleeding in the brain? If yes, has it stopped? Can it be a side effect of the Plavix? How can this bleeding be treated?

#

Hello,

Welcome back to icliniq.com.

No, I do not think this is bleeding in the brain. There is some minor blood in the two lesions as per the report.

It is difficult to comment if Plavix (Clopidogrel) caused the minor bleeding. But the small bleeding in the lesion is not the concern.

She probably needs the Plavix for her stents in the heart.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Also Read Answers From:

Related Questions & Answers


How can I completely cure paralysis in extremities due to stroke?

Query: Hello doctor, I am 55 years old. For the past 20 years, I have been paralyzed in the right extremities. Initially, I took allopathy treatment but it was not helping. So, took Ayurveda and really it helped a lot. My voice came back but with stuttering. When I talk about something I forget some words...  Read Full >>


Dr. Naeem Ul Hassan
General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have read your query. You have weakness of the right half of body which is more in right arm than in right leg for the last twenty years. There is a history of hypertension. You had a stroke involving left cerebral cortex leading to weakness in the right half of body....  Read Full

Please go through my dad's CT and tell me how long we can wait for surgery.

Query: Hello doctor, I am looking for a second opinion on my father's CT scan (brain). He has been suffering from mild to severe headaches for about two weeks and is now diagnosed with a clot in his head that is causing a midline shift. I am uploading two sets of CT scan images, the first one on 26th wher...  Read Full >>


Dr. Shivam Om Mittal
Neurologist

Answer: Hello, Welcome to icliniq.com. I am sorry to hear about your father. I have gone through the reports (attachment removed to protect patient identity). If the only symptom he has is this clot in the brain, and no other neurological symptoms such as weakness on the left side of the body or speech cha...  Read Full

How is LVEDP of 4 mmHg concordant with diastolic dysfunction?

Query: Hello doctor, I am a 57 year old male, and I had episodes of shortness of breath and tachycardia, six months back. I take high doses of Statin and ACE inhibitors from ten years, and my lipid profile is excellent. EKG showed slight ST depression, an echocardiogram showed WMA (wall motion abnormalit...  Read Full >>


Dr. Isaac Gana
Cardiologist

Answer: Hello, Welcome to icliniq.com. Thanks for providing a detailed explanation. In my practice, normal LVEDP (left ventricular end-diastolic pressure) is considered between 4 to 12 mmHg. I would love to know when you last went for any of these tests, that is EKG (electrocardiography), echocard...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.